| Catalog Number |
8065752144 |
| Medical Device Problem Code |
Suction Failure (4039)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/17/2023
Type of Reportable Event
Malfunction
Event or Problem Description
A physician reported that during surgery while using a handpiece, aspiration failure occurred at the time of irrigation and aspiration.The procedure was completed after replacing the product with another one.The type of procedure was not reported.There was no harm to the patient.
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
Additional Manufacturer Narrative
One opened i/a handpiece was received for the report of aspiration failure occurred.The returned sample was visually inspected and deemed nonconforming.Foreign material was observed in the port hole of the i/a handpiece.The foreign material was sent for analysis.Particle analysis was performed using micro fourier transform infrared (ft-ir).The spectra and visual characteristics suggest the foreign material to be dried salts.No lot number was identified with this complaint; therefore, a device history record review could not be conducted.The returned sample was deemed nonconforming with foreign material inside the port hole of the i/a handpiece, which could be a contributing factor for the reported aspiration failure.Particle analysis found the foreign material to be dried salts.Dried salt is not a material that is used in the i/a handpiece manufacturing process or in the packaging process of the i/a handpiece.How and when the dried salt got inside the port cannot be determined from this evaluation, therefore a root cause could not be determined.The most likely root cause for the dried salts is surgical material during use.No specific action with regard to this complaint was taken because the root cause for the complaint issue cannot be determined from this evaluation.All disposable ia handpieces are 100% visually inspected prior to being released from the manufacturing facility.Any non-conformances found are removed from the lot and scrapped.Complaints are reviewed and monitored at regular intervals for any significant adverse trends.No adverse trends have been observed associated with the reported product and event.No further actions are required.The manufacturer internal reference number is: (b)(4).